Alert archive / Indiana / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 44, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 17, 2013, 6:28 PM EDT for 6 counties in Indiana. It was in force for 47 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 6:28 PM EDT (22:28 UTC)
- Expired
- Apr 17, 2013, 7:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 50.0 mph
Counties Hamilton County, IN, Hancock County, IN, Henry County, IN, Madison County, IN, Marion County, IN, Shelby County, IN
The radar
The Indianapolis radar (KIND), 44 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 6:47 PM EDT | TSTM WND GST 50 | Greenfield, IN | REPORTED JUST NORTH OF GREENFIELD |
| Apr 17, 7:04 PM EDT | TSTM WND GST 50 | 2 Ne Wilkinson, IN | NEAR THE INTERSECTION OF 1000 N AND 725 E. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.5 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 458 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216
WUUS53 KIND 172228
SVRIND
INC057-059-065-095-097-145-172315-
/O.NEW.KIND.SV.W.0044.130417T2228Z-130417T2315Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
628 PM EDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN HAMILTON COUNTY IN CENTRAL INDIANA...
HANCOCK COUNTY IN CENTRAL INDIANA...
WESTERN HENRY COUNTY IN EAST CENTRAL INDIANA...
SOUTHERN MADISON COUNTY IN CENTRAL INDIANA...
EASTERN MARION COUNTY IN CENTRAL INDIANA...
NORTHERN SHELBY COUNTY IN CENTRAL INDIANA...
* UNTIL 715 PM EDT
* AT 623 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
BEECH GROVE...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
* LOCATIONS IMPACTED INCLUDE...
ANDERSON...LAWRENCE...GREENFIELD...FISHERS...CUMBERLAND...
MORRISTOWN...SPRING LAKE...CASTLETON...GEIST RESERVOIR...
MCCORDSVILLE...FORTVILLE...INGALLS...WILKINSON...SHIRLEY...
PENDLETON...KENNARD...LAPEL...MARKLEVILLE...CADIZ AND EDGEWOOD.
THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 104 AND 108.
THIS INCLUDES INTERSTATE 69 BETWEEN MILE MARKERS 200 AND 229.
THIS INCLUDES INTERSTATE 70 BETWEEN MILE MARKERS 86 AND 117.
THIS INCLUDES INTERSTATE 74 BETWEEN MILE MARKERS 93 AND 114.
THIS STORM HAS A HISTORY OF LARGE HAIL AND WIND GUSTS UP TO 55 MPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3979 8556 3978 8563 3970 8563 3954 8576
3962 8596 3964 8596 3964 8601 3970 8615
4017 8593 3999 8536
TIME...MOT...LOC 2227Z 212DEG 42KT 3972 8590
HAIL...1.75IN
WIND...<50MPH
$$
TDUD3 follow-up statements
881
WWUS53 KIND 172242
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT WED APR 17 2013
INC097-145-172252-
/O.CAN.KIND.SV.W.0044.000000T0000Z-130417T2315Z/
SHELBY IN-MARION IN-
642 PM EDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MARION AND NORTHERN
SHELBY COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3979 8556 3978 8563 3970 8564 3970 8595
3983 8596 3987 8595 3987 8594 3993 8594
3993 8595 4017 8593 3999 8536
TIME...MOT...LOC 2242Z 212DEG 42KT 3987 8578
$$
INC057-059-065-095-172315-
/O.CON.KIND.SV.W.0044.000000T0000Z-130417T2315Z/
MADISON IN-HENRY IN-HANCOCK IN-HAMILTON IN-
642 PM EDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...HANCOCK...WESTERN HENRY AND SOUTHERN MADISON COUNTIES
UNTIL 715 PM EDT...
AT 637 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GREENFIELD...
AND MOVING NORTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...FORTVILLE...INGALLS...WILKINSON...SHIRLEY...PENDLETON...
KENNARD...LAPEL...MARKLEVILLE...CADIZ...EDGEWOOD AND SULPHUR SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3979 8556 3978 8563 3970 8564 3970 8595
3983 8596 3987 8595 3987 8594 3993 8594
3993 8595 4017 8593 3999 8536
TIME...MOT...LOC 2242Z 212DEG 42KT 3987 8578
HAIL...1.75IN
WIND...<50MPH
$$
TDUD808
WWUS53 KIND 172253
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
653 PM EDT WED APR 17 2013
INC057-059-065-095-172315-
/O.CON.KIND.SV.W.0044.000000T0000Z-130417T2315Z/
MADISON IN-HENRY IN-HANCOCK IN-HAMILTON IN-
653 PM EDT WED APR 17 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
HAMILTON...NORTHERN HANCOCK...WESTERN HENRY AND SOUTHERN MADISON
COUNTIES UNTIL 715 PM EDT...
AT 651 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
GREENFIELD...AND MOVING NORTHEAST AT 50 MPH.
HAZARD...GOLF BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...VEHICLES AND CROPS.
LOCATIONS IMPACTED INCLUDE...
ANDERSON...SHIRLEY...PENDLETON...KENNARD...LAPEL...MARKLEVILLE...
CADIZ...EDGEWOOD AND SULPHUR SPRINGS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3979 8556 3979 8561 3978 8561 3978 8564
3979 8582 3985 8591 3990 8594 3993 8594
3993 8595 4017 8593 3999 8536
TIME...MOT...LOC 2253Z 212DEG 42KT 3993 8572
HAIL...1.75IN
WIND...<50MPH
$$
TDUD260
WWUS53 KIND 172308
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
708 PM EDT WED APR 17 2013
INC057-059-065-095-172318-
/O.EXP.KIND.SV.W.0044.000000T0000Z-130417T2315Z/
MADISON IN-HENRY IN-HANCOCK IN-HAMILTON IN-
708 PM EDT WED APR 17 2013
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HAMILTON...
NORTHERN HANCOCK...WESTERN HENRY AND SOUTHERN MADISON COUNTIES WILL
EXPIRE AT 715 PM EDT/615 PM CDT/...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
LAT...LON 3979 8556 3979 8561 3978 8561 3978 8564
3979 8582 3985 8591 3990 8594 3993 8594
3993 8595 4017 8593 3999 8536
TIME...MOT...LOC 2308Z 212DEG 42KT 4008 8560
$$
TDUDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 17, 4:27 PM EDT, 2 hours 1 minute earlier.
Area forecast discussion, Apr 17, 4:27 PM EDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 427 PM EDT WED APR 17 2013 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... ISSUED AT 336 PM EDT WED APR 17 2013 A STRONG LOW PRESSURE SYSTEM WILL MOVE THROUGH CENTRAL INDIANA BRINGING CHANCES FOR WIDESPREAD SEVERE WEATHER TO THE AREA THURSDAY AFTERNOON AND NIGHT. COLD AIR WILL USHER IN BEHIND THE SYSTEM ON FRIDAY BRINGING HIGH TEMPERATURES BACK DOWN INTO THE 40S AND LOWS FRIDAY NIGHT APPROACHING THE FREEZING MARK BEFORE TEMPERATURES BEGIN TO REBOUND. THE NEXT CHANCES FOR PRECIPITATION WILL COME ON MONDAY AND REMAIN THROUGH MID WEEK AS ANOTHER FRONTAL SYSTEM ARRIVES. && .NEAR TERM /TONIGHT/... ISSUED AT 336 PM EDT WED APR 17 2013 A WARM FRONT IS MOVING NORTH THROUGH THE AREA BUT RADAR MOSAIC SHOWS THE ENTIRE AREA DEVOID OF CONVECTION. SOME ECHOES TO THE SOUTH ARE TRYING TO EKE NORTH BUT HAVING DIFFICULTY DOING SO AND SHORT RANGE MODELS SHOW THIS TREND CONTINUING SO ONLY INCLUDED LOW CHANCE POPS DOWN IN THE SOUTH. MORE WIDESPREAD THUNDERSTORMS COULD BE FOUND ACROSS NORTHERN AND WESTERN ILLINOIS. DO SEE THE POTENTIAL FOR THESE TO SNEAK INTO THE NORTHWEST COUNTIES LATE AS UPPER WAVE PUSHES TO THE NORTHEAST SO INCLUDED LIKELY FOR A FEW HOURS IN THE NORTHWEST. AS THE WARM FRONT LIFTS NORTH HAVE RELEGATED HIGHEST CHANCE POPS TO THE NORTHERN COUNTIES WITH NO FORCING LEFT IN THE SOUTH. FOR LOWS USED AN AVERAGE OF GUIDANCE IN THE LOW 60S WITH SOUTHERLY COMPONENT FLOW. && .SHORT TERM /THURSDAY THROUGH SATURDAY/... ISSUED AT 336 PM EDT WED APR 17 2013 FORECAST FOCUS IS ON MYRIAD OF HAZARDS WITH STRONG STORM SYSTEM THURSDAY/THURSDAY NIGHT. MODELS ARE IN DECENT AGREEMENT...BUT SHOULD NOTE THAT TIMING OF FRONTAL PASSAGE IN THE GFS IS AT LEAST 3 HOURS SLOWER THAN NAM WITH THE SREFS CLOSER TO THE NAM...SO LEANED CLOSER TO THE NAM/SREF TIMING. INSTABILITY WILL RAMP UP TOMORROW BY MID DAY...REACHING A MAX OF AROUND 1000 J/KG OF ML CAPE. A 60 KT LOW LEVEL JET IS FORECAST TO MOVE INTO THE NORTHWEST BY AROUND 18Z AND OVERSPREAD THE AREA FROM THERE. WITH SURFACE SOUTHSOUTHWESTERLY TO SOUTHERLY FLOW AND AFOREMENTIONED LOW LEVEL JET WILL SEE SIGNIFICANT LOW LEVEL SHEAR AND CURVING HODOGRAPHS. BEING IN THE WARM SECTOR WITH THESE CONDITIONS COULD SEE SOME SUPERCELLS IN THE AFTERNOON /THINKING AFTER 2 PM/ AHEAD OF ANY COLD FRONTAL ACTIVITY. ONE CAVEAT TO THIS IS THAT INSTABILITY COULD BE A LIMITING FACTOR EARLY AS SHEAR COULD BE STRONG ENOUGH TO TEAR APART STORMS WITHOUT ENOUGH FUEL. IN THE EVENING EXPECT TO SEE A PREFRONTAL SQUALL LINE DEVELOP /5 PM TO 8 PM TIMEFRAME/ TO THE WEST AND MOVE THROUGH THE AREA. THIS SHOULD HAVE NO PROBLEM SUSTAINING ITSELF WITH THE STRONG FORCING AND SHEAR AND COULD EASILY SEE EMBEDDED SUPERCELLS OR BOWING STRUCTURES. THIS WILL BRING THE FULL GAMUT OF SEVERE POTENTIAL INCLUDING TORNADOES...DAMAGING WINDS AND LARGE HAIL. ALSO OF IMPORTANCE IS THE HEAVY RAINFALL POTENTIAL FROM LARGE PRECIPITABLE WATER VALUES OF OVER 200 PERCENT ON ALREADY SATURATED GROUND. THUS HAVE ISSUED A FLASH FLOOD WATCH AS A QUICK INCH OR MORE FROM THESE STORMS COULD RAPIDLY PRODUCE FLASH FLOODING CONDITIONS. FINALLY WITH THE LOW LEVEL JET MENTIONED FORECAST SOUNDINGS SHOW WIND GUSTS THROUGHOUT THE DAY THURSDAY OF 40 TO 50 MPH. THUS DO EXPECT CONDITIONS TO APPROACH/EXCEED ADVISORY CRITERIA...BUT GIVEN THE MORE SIGNIFICANT NATURE OF OTHER THREATS MENTIONED HAVE CHOSEN TO KEEP HEADLINES LIMITED TO KEEP SIMPLER MESSAGE AND THUS WILL JUST PUT GUSTS TO 45 MPH IN THE FORECAST AND FORGO ANOTHER HEADLINE. SEVERE POTENTIAL LOOKS LIKE IT SHOULD END BY 6Z...AND MOST OF THE PRECIP POTENTIAL IS GONE BY 12Z FRIDAY WITH THE EXCEPTION OF SOME LOW CHANCES FOR SHOWERS AS THE UPPER TROUGH MOVES THROUGH DURING THE DAY. AFTER THAT THINGS LOOK DRY. FOR TEMPERATURES GENERALLY USED A CONSENSUS. WILL GET PRETTY COLD FRIDAY NIGHT /LOW 30S/ AND THIS COULD CAUSE A FROST PROBLEM IF WINDS DROP OFF MORE THAN CURRENTLY FORECAST. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... ISSUED AT 253 PM EDT WED APR 17 2013 HIGH PRESSURE WILL MOVE ACROSS THE GREAT LAKES SATURDAY NIGHT BRINGING COOL AND DRY WEATHER. AS IT MOVES ON TO THE EAST TEMPERATURES WILL START TO WARM UP A LITTLE SUNDAY AND EVEN MORE MONDAY AND TUESDAY...UNTIL ANOTHER COLD FRONT MOVES ACROSS OUR REGION AROUND TUESDAY NIGHT. MODELS HAVE TRENDED A LITTLE SLOWER AND STRONGER WITH THIS SECOND COLD FRONT. THE MAIN BULK OF PRECIPITATION IN THE EXTENDED WILL OCCUR TUESDAY THROUGH WEDNESDAY MORNING WITH THE STRONG COLD FRONT. SOME MODELS INDICATE WE MAY SEE SLIGHT CHANCE POPS MONDAY AND MONDAY NIGHT. AS FAR AS TEMPERATURES ARE CONCERNED...WENT CLOSE TO ALL BLEND TEMPERATURES NIGHT.. A LITTLE WARMER THAN ALL BLEND TEMPERATURES MONDAY THROUGH TUESDAY NIGHT AS WARM ADVECTION WILL BE OCCURRING AND WITH CLOUDS AND PRECIP AT THE END. THEN A LITTLE COOLER THAN ALL BLEND TEMPERATURES WEDNESDAY NIGHT WITH CLOUDS...SOME PRECIP AND COLD ADVECTION. && .AVIATION /DISCUSSION FOR THE 16/21Z TAF UPDATE/... ISSUED AT 422 PM EDT WED APR 17 2013 UPDATE... THERE IS CONCERN FOR SEVERE WEATHER DEVELOPMENT THIS EVENING...WHICH WOULD IMPACT KLAF/KHUF/KIND. HOWEVER...WILL BE ABLE TO BETTER PINPOINT WITH NEXT TAF ISSUANCE. PREVIOUS DISCUSSION... MVFR OR EVEN IFR CONDITIONS AT THE START OF THE FORECAST PERIOD WILL IMPROVE TO VFR BY LATE AFTERNOON. NUMEROUS THUNDERSTORMS ARE POSSIBLE TOWARDS END OF THE FORECAST PERIOD SOME AREAS AS A STRONG COLD FRONT APPROACHES. A WARM FRONT ACROSS SOUTHERN INDIANA WILL LIFT NORTH AS LOW PRESSURE OVER THE SOUTHERN PLAINS MOVES TO THE MID MISSISSIPPI VALLEY BY 12Z THURSDAY AND TO SOUTHERN WISCONSIN BY END OF THE FORECAST PERIOD. SATELLITE SHOWS AN EXTENSIVE AREA OF STRATUS ACROSS CENTRAL INDIANA WITH MOSTLY VFR CONDITIONS NEAR THE WARM FRONT AND SOUTHWARD. THESE LOW CLOUDS SHOULD MIX OUT THIS AFTERNOON AS THE FLOW ALOFT BECOMES MORE SOUTHERLY. WILL KEEP ALL SITES VFR AFTER 21. RADAR SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS NORTHWEST ILLINOIS AND NORTHERN MISSOURI. A FEW OF THESE COULD BRUSH THE NORTHWEST PART OF CENTRAL INDIANA OVERNIGHT AND WILL MENTION A PERIOD OF VCTS AT KLAF. CHANCES OF THUNDERSTORMS ELSEWHERE ARE TOO LOW TO MENTION IN TAFS AT TIME UNTIL THE VERY END OF THE FORECAST...MAINLY THURSDAY AFTERNOON OVER WESTERN SECTIONS AND EVEN LATER ELSEWHERE. WINDS WILL BE 10 KNOTS OR LESS THROUGH EARLY TONIGHT. SOUTH OR SOUTHWEST WINDS WILL INCREASE TO 20 TO 25 KNOTS AND WITH GUSTS AS HIGH AS 35 KNOTS SOME AREAS BY 15Z THURSDAY AS PRESSURE GRADIENT SHARPENS ACROSS OUR AREA. && .IND WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH FROM THURSDAY AFTERNOON THROUGH FRIDAY MORNING FOR INZ021-028>031-035>049-051>057-060>065-067>072. && SYNOPSIS...CP NEAR TERM...CP SHORT TERM...CP LONG TERM....JH AVIATION...JH/TDUD
Hazardous weather outlook, Apr 17, 4:50 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 450 PM EDT WED APR 17 2013 INZ039>042-045>049-051>057-060>065-067>072-181000- HAMILTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-MARION- HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-SULLIVAN- GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS-MARTIN- LAWRENCE-JACKSON-JENNINGS- 450 PM EDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED STRONG THUNDERSTORMS. HAZARDS: LIGHTNING...BRIEF HEAVY RAIN...HAIL...GUSTY WINDS. TIMING: PERIODS OF SCATTERED THUNDERSTORMS THIS AFTERNOON AND TONIGHT. DISCUSSION: A FRONTAL SYSTEM WILL LIFT NORTH AS A WARM FRONT THIS EVENING...WITH SCATTERED SHOWERS AND THUNDERSTORMS CONTINUING ACROSS THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY BEGINNING THURSDAY AFTERNOON AND CONTINUING INTO EARLY FRIDAY. SEVERE THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON THROUGH THE EVENING ON THURSDAY AS A STRONG SQUALL LINE MOVES FROM WEST TO EAST ACROSS CENTRAL INDIANA. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED...ALONG WITH LARGE HAIL...TORNADOES AND TORRENTIAL RAINFALL PRODUCING FLASH FLOODING. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AS WELL. THUNDERSTORM ARE ALSO POSSIBLE NEXT TUESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE A FACTOR HOWEVER LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: INTENSIFYING LOW PRESSURE WILL TRACK INTO THE GREAT LAKES BY THURSDAY NIGHT...BRINGING A STRONG COLD FRONT ACROSS CENTRAL INDIANA THURSDAY EVENING. SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...IMPACTING THE REGION THURSDAY AFTERNOON AND NIGHT. IN THE WAKE OF THIS FRONT...COOL HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA THIS WEEKEND WITH DRY WEATHER. A COLD FRONT WILL CROSS THE REGION NEXT TUESDAY INTO WEDNESDAY...BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028>031-035>038-043-044-181000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-VERMILLION-PARKE- 450 PM EDT WED APR 17 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: SCATTERED SEVERE THUNDERSTORMS. HAZARDS: DAMAGING WINDS...LARGE HAIL...LIGHTNING...BRIEF HEAVY RAIN. TIMING: SCATTERED SEVERE THUNDERSTORMS WILL EXPAND ACROSS THE NORTHERN WABASH VALLEY LATE THIS AFTERNOON AND THIS EVENING. DISCUSSION: A FRONTAL SYSTEM WILL LIFT NORTH AS A WARM FRONT THIS EVENING...WITH SCATTERED THUNDERSTORMS CONTINUING ACROSS THE REGION. SEVERE THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THUNDERSTORMS WILL BECOME INCREASINGLY LIKELY BEGINNING THURSDAY AFTERNOON AND CONTINUING INTO EARLY FRIDAY. SEVERE THUNDERSTORMS ARE LIKELY FROM MID AFTERNOON THROUGH THE EVENING ON THURSDAY AS A STRONG SQUALL LINE MOVES FROM WEST TO EAST ACROSS CENTRAL INDIANA. WIDESPREAD DAMAGING WINDS ARE ANTICIPATED...ALONG WITH LARGE HAIL...TORNADOES AND TORRENTIAL RAINFALL PRODUCING FLASH FLOODING. ALL THUNDERSTORMS WILL PRODUCE DANGEROUS LIGHTNING AS WELL. THUNDERSTORM ARE ALSO POSSIBLE NEXT TUESDAY. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE A FACTOR HOWEVER LIGHTNING IS A THREAT WITH ANY THUNDERSTORM. DISCUSSION: INTENSIFYING LOW PRESSURE WILL TRACK INTO THE GREAT LAKES BY THURSDAY NIGHT...BRINGING A STRONG COLD FRONT ACROSS CENTRAL INDIANA THURSDAY EVENING. SEVERE THUNDERSTORMS WILL DEVELOP ALONG AND AHEAD OF THE FRONT...IMPACTING THE REGION THURSDAY AFTERNOON AND NIGHT. IN THE WAKE OF THIS FRONT...COOL HIGH PRESSURE IS EXPECTED TO BUILD INTO THE AREA THIS WEEKEND WITH DRY WEATHER. A COLD FRONT WILL CROSS THE REGION NEXT TUESDAY INTO WEDNESDAY...BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EVENING... AND AGAIN THURSDAY AND THURSDAY NIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
In the hours before
Local storm report, Apr 17, 6:07 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
607 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM HAIL FRANKLIN 39.49N 86.06W
04/17/2013 M1.00 INCH JOHNSON IN TRAINED SPOTTER
OVER THE LAST 5-10 MINUTES.
&&
MDRLocal storm report, Apr 17, 6:08 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
608 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0607 PM TSTM WND GST FRANKLIN 39.49N 86.06W
04/17/2013 M46 MPH JOHNSON IN AMATEUR RADIO
&&
MDRLocal storm report, Apr 17, 6:10 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0609 PM HAIL FRANKLIN 39.49N 86.06W
04/17/2013 M1.75 INCH JOHNSON IN TRAINED SPOTTER
FALLEN OVER THE LAST FIVE MINUTES. JUST NORTHWEST OF
DOWNTOWN FRANKLIN.
&&
MDRLocal storm report, Apr 17, 6:13 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
613 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0613 PM TSTM WND GST GREENWOOD 39.62N 86.11W
04/17/2013 E55 MPH JOHNSON IN TRAINED SPOTTER
&&
MDRLocal storm report, Apr 17, 6:23 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
623 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 PM HAIL 1 NE FRANKLIN 39.50N 86.04W
04/17/2013 M0.75 INCH JOHNSON IN TRAINED SPOTTER
&&
MDRLocal storm report, Apr 17, 6:24 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
624 PM EDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0619 PM TSTM WND GST INDIANAPOLIS 39.78N 86.15W
04/17/2013 E45 MPH MARION IN TRAINED SPOTTER
STRONG WINDS THAT ARE KNOCKING OVER TRASH CANS AND
BREAKING OFF SMALL TREE LIMBS AT RAYMOND STREET AND
KEYTONE STREET. NW EDGE OF THE CELL. NO RAIN WITH IT.
&&
MMBThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:04 PM EDT | Special Weather Statement | IND | Martin | 26 min |
| Apr 16, 9:44 PM EDT | Special Weather Statement | IND | Knox | 46 min |
| Apr 16, 10:01 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox | 44 min |
| Apr 16, 10:12 PM EDT | Severe Thunderstorm Warning | IND | Greene, Monroe, Owen | 48 min |
| Apr 16, 10:57 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Owen | 48 min |
| Apr 16, 11:14 PM EDT | Special Weather Statement | IND | Vigo | 31 min |
| Apr 17, 1:18 AM EDT | Special Weather Statement | IND | Sullivan | 57 min |
| Apr 17, 1:55 AM EDT | Severe Thunderstorm Warning | IND | Sullivan | 35 min |
| Apr 17, 2:07 AM EDT | Severe Thunderstorm Warning | IND | Morgan | 38 min |
| Apr 17, 2:30 AM EDT | Severe Thunderstorm Warning | IND | Greene, Sullivan | 60 min |
| Apr 17, 3:31 AM EDT | Special Weather Statement | IND | Greene | 44 min |
| Apr 17, 3:41 AM EDT | Areal Flood Advisory | IND | Greene, Sullivan | 3 hr |
| Apr 17, 3:57 AM EDT | Severe Thunderstorm Warning | IND | Greene | 63 min |
| Apr 17, 8:54 AM EDT | Areal Flood Advisory | IND | Bartholomew, Boone, Brown, Clay, Clinton, Decatur and 26 more | 12 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Hamilton, Marion | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Marion, Morgan | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Morgan, Owen | 6 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Morgan, Owen | 6 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Greene, Owen | 11 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 14 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 13 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 15 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox | 16 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Knox | 27 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Gibson, Knox, Posey | 25 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Henry, Rush, Shelby | 23 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Bartholomew, Johnson, Shelby | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Lawrence, Martin | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 12 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Carroll, Tippecanoe, White | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Delaware, Randolph | 11 hr |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Tippecanoe | 3 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Carroll, Howard, Tippecanoe | 4 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Clay, Greene | 5 days |
| Apr 17, 12:26 PM EDT | River Flood Warning | IND | Montgomery, Parke | 23 hr |
| Apr 17, 3:34 PM EDT | Flash Flood Watch | IND | Bartholomew, Boone, Brown, Carroll, Clay, Clinton and 33 more | 40 hr |
| Apr 17, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Jackson, Lawrence, Monroe | 51 min |
| Apr 17, 5:29 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Brown, Johnson, Morgan | 46 min |
| Apr 17, 5:52 PM EDT | Severe Thunderstorm Warning | IND | Hancock, Johnson, Marion, Morgan, Shelby | 38 min |
| Apr 17, 7:21 PM EDT | Severe Thunderstorm Warning | IND | Hendricks, Montgomery, Parke, Putnam | 39 min |
| Apr 17, 7:49 PM EDT | Severe Thunderstorm Warning | IND | Boone, Clinton, Montgomery, Tippecanoe | 41 min |
| Apr 17, 7:55 PM EDT | Severe Thunderstorm Warning | IND | Fountain, Montgomery, Parke, Tippecanoe, Vermillion, Warren | 35 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.